MAUDE Adverse Event Report: SYNTHES MONUMENT SCRDRIVER SHAFT 1.5; SCREWDRIVERS

SYNTHES MONUMENT SCRDRIVER SHAFT 1.5; SCREWDRIVERS
Catalog Number 03.114.010
Medical Device Problem Codes Peeled/Delaminated (1454); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Additional narrative: patient information not available for reporting.Device is an instrument and is not implanted/explanted.(b)(6).Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was conducted.The report indicates that the: dhr review: part number: 03.114.010, synthes lot number: 9852760, supplier lot number: na, release to warehouse date: 10-nov-2015.(b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this products, and any subcomponents, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes on an event in (b)(6) as follows: it was reported that during surgery there was an issue with a screwdriver.The surgery completed the procedure by using an alternative driver.There was no patient impact and no surgical delay.The driver did not engage properly with the screw and stripped the head of the screw.There was no patient harm and the implant was put into the patient.The surgery was successfully completed.Two drivers failed.This complaint involves 2 parts.(b)(4).
 
Additional Manufacturer Narrative
Product development investigation was completed.The investigation summary indicates that: the evaluation has shown that the edges of the forefront of the star-drive are at both screwdrivers rounded and that there is a slight burr visible at the front side of both devices.This damage makes a proper function of the screwdrivers impossible and therefore this complaint is confirmed.The relevant dimensions of the devices cannot be verified anymore due to the damage.Therefore, the manufacturing documents were reviewed and no complaint related issues were found.One screwdriver was manufactured in december 2015 and the other in november 2015 per the specification.That only the edges of the star-drive are rounded is a clear indication that the screwdrivers were once not fully inserted into the screw head.By this the force was not distributed to the complete star-drive as designed, which caused a mechanical overload and finally the damage of the edges of the devices.That only the edges of the star-drive are rounded is a clear indication that the screwdrivers were once not fully inserted into the screw head.By this the force was not distributed to the complete star-drive as designed, which caused a mechanical overload and finally the damage of the edges of the devices.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCRDRIVER SHAFT 1.5
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key7097078
Report Number1719045-2017-11207
Device Sequence Number16452486
Product Code HXX
UDI-Device Identifier07611819433694
UDI-Public(01)07611819433694(10)9852760
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.114.010
Device Lot Number9852760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2017
Initial Date Received by Manufacturer 11/27/2017
Supplement Date Received by Manufacturer12/13/2017
Initial Report FDA Received Date12/07/2017
Supplement Report FDA Received Date01/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1